MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER; TOUCHLESS PLUS CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER; TOUCHLESS PLUS CATHETER
Model Number 4A6144
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Codes Burn(s) (1757); Hemorrhage/Blood Loss/Bleeding (1888); Irritability (2421); Skin Inflammation/ Irritation (4545); Urinary Incontinence (4572)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that intermittent catheter had holes in the tip of the catheters and not been fully punched out which leaves a flap that drags along the inner side of the urethra.Customer experienced irritation in the urethra and problems with urination.No medical intervention was reported.Per follow up on (b)(6) 2021, patient had small amount of bleeding, incontinence and burning.Patient did not used one of the defective catheters in almost a week now.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was unconfirmed as the problem could not be reproduced.The device had met relevant specifications.The product was used for treatment.The product did not caused the reported failure.Visual evaluation of the returned sample noted one opened (with original packaging) used touchless catheter.Visual inspection of the sample noted no obvious visible defects.The eyelets were present and smooth with no burrs or flash.A potential root cause for this failure mode could be due to the reported issue was unconfirmed.The investigation indicated that the reported issue was not manufacturing or supplier related.Therefore a device history record review was not required.Per investigation a labeling review was not required due to the reported issue was unconfirmed.Correction: d, e.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the intermittent catheters had holes in the tip of the catheters and were not fully punched out which leaves a flap that drags along the inside of the urethra.The customer experienced irritation in the urethra and problems with urination.No medical intervention was reported.Per follow up on (b)(6) 2021 the patient had amount of bleeding incontinence and burning sensation.The patient was not used one of the defective catheters in almost a week now.Per follow up on (b)(6) 2021 it was stated that the new shipment had a number of catheters which were crimped and almost closed and while inserting the catheter sometimes it gets doubled over.

Brand Name
BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER
Common Device Name
TOUCHLESS PLUS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11897585
Report Number1018233-2021-03074
Device Sequence Number3710284
Product Code FCM
UDI-Device Identifier00801741030604
UDI-Public(01)00801741030604
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2025
Device Model Number4A6144
Device Catalogue Number4A6144
Device Lot NumberNGEZ2028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown